MAUDE Adverse Event Report: ZIMMER GMBH DRILL BIT WITH QUICK COUPLING, 2-FLUTED, 2.5 MM, 154/180 MM; N/A

ZIMMER GMBH DRILL BIT WITH QUICK COUPLING, 2-FLUTED, 2.5 MM, 154/180 MM; N/A
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.Notes: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during surgery while the surgeon was drilling part of the femoral condyle, the tip of the drill was fractured inside the patient bone.The fractured portion was removed from the patient.No pieces remains inside the patient.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: d10, h2, h6 correction: b4, h3, g4, g7, h10 investigation and conclusion - no relevant medical data has been received.- visual examination: the proximal part of the drill bit was fractured.The fracture is located somewhere in the cutting area of the drill.On the outer surface of the shaft there are some circular signs visible.See pictures attached.- the product is intended for treatment.- the investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
DRILL BIT WITH QUICK COUPLING, 2-FLUTED, 2.5 MM, 154/180 MM
Common Device Name
N/A
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9165639
Report Number0009613350-2019-00597
Device Sequence Number1954048
Product Code HTW
UDI-Device Identifier00889024298064
UDI-Public00889024298064
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number103.25.180
Device Lot NumberPF10695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1